Drugs Induced Bone Marrow Depression
Drugs Induced Bone Marrow Depression
Please help others by sharing your experience with bone marrow depression. Note that this website does not diagnose or give medical advice. That is for your local healthcare provider, who is familiar with your medical history.
Phenobarb side effect is bone marrow depression. Is their hope for the patient? Or does phenorb causes mouth bleeding. Thanks
AskDocWeb: Yes, there is usually hope for the patient because drug induced bone marrow depression is usually reversible. The bone marrow generally begins to recover several days after discontinuing the causative agent. Although uncommon, Phenobarbatol may cause abnormal bruising or easy bleeding, bloody nose, bleeding from the gums, etc.
I had been taking chloramphenicol but i don’t know does it depress bone marrow?
AskDocWeb: While it may cause some bone marrow depression that is usually reversible once the drug is discontinued. However there is also a rare possibility of aplastic anemia, which is idiosyncratic (rare, unpredictable, and unrelated to dose) and generally fatal.
Questions about bone marrow depression
Does bone marrow depression mean ‘weak bones’ or are we talking about actual cancer? Is it common among pregnant women who find themselves still having to use Carbatrol? Can the mother have it and child be ok or can the unborn child have it and mother be ok?
AskDocWeb: Bone marrow depression means a lack or loss of bone marrow. This results in a decrease of blood counts, including red blood cells, white blood cells, and platelets. By itself, it does not necessarily mean cancer. The depression of bone marrow can also result from some types of infections, radiation, lead salts, chloramphenicol, and benzene-like solvents. In some rare instances non-steroidal anti-inflammatory drugs (NSAIDs) may also cause bone marrow depression.
Depending on the cause, it is possible for the mother to have it and for the child to be okay.
Electron ionized water?
1. Can electron ionized water combined with antidiabetic herbs(andrographis paniculata 3x 2 grams dried leaves) with 1500 cal. diet per day cause bonemarrow depression? Thank you.
AskDocWeb: Sorry Theresia, we have not experimented with nor researched electron ionizing.
I took tegretol at 600 mg. for only 3 months. in a this short time I became very ill ,I could not take a shower without stopping for a rest, walking was out, I could bearly take a step. When I went to the hospital my heart rate was 210 beats a minute, very severe anemia resulted from this med. I realize that this is rare but it happened to me. I recieved 4 units of packed red cells and had a c.t. scan, endoscopy, ekg, and an echo cardiogram. My doctors did not want to believe the drug caused this. I was only sent to the lab once for a blood count, if it was done on a weekly basis it would have been caught. Be very carefull out there!
Scary side effect of Tegretol
I was taking 600 mg of tegretol for 2 and a half months when I became extremly weak and breathless. It turns out that my bone marrow was being depressed. I recieved 4 pints of red blood cells and recoverd fully. The speed with witch I got sick was terrifying. I almost did not make it to hospital. My doc did not send me to have blood counts done, if he did I may have avoided this scary side effect. I know this is rare but it can happen it happend to me.
What could cause…
What could have caused an epileptic patient to be having tingling feet, cramp and bone pain, when he is on tegretol medication?
AskDocWeb: Sorry Henry, the focus of this forum is on the side effects of medication. For a diagnosis consult with your local doctor or an online Doctor.
Does Phentermine or Diethylpropion cause bone marrow depression?
AskDocWeb: Neither drug has shown up in the research we have conducted on bone marrow depression. That does not mean that if you take those drugs you are immune from bone marrow depression – just that an causal relationship has not been established.
Low reticulocyte count
I was on three medications for 7 weeks, post total knee replacement: Mobec 15 mg once a day Percocet 5-325 Colace two tablets twice a day. Now I developed anemia that is not improving although I stopped all meds a week ago and my reticulocyts count is low…is that a side effect of any of the meds? Thanks
AskDocWeb: It appears that there is a very slight chance that either Mobic (Mobec) or Colace may cause that. According to the FDA the percentage of MOBIC patients where a decreased reticulocyte count is a reported side effect is 0.0303%. For Colace patients the percentage was 0.0929%.
Reticulocytes are immature red blood cells, typically composing about 1% of the red blood cells in the human body. In the process of erythropoiesis (red blood cell formation), reticulocytes develop and mature in the bone marrow and then circulate for about a day in the blood stream before developing into mature red blood cells.
Does dichlorvas (inseticide) cause bone marrow suppression? Does 2-PAM cause bone marrow suppression?
I just want to know is it possible the indication of bone marrow suppration with Gargles of Dispirin tablet. Because patient is suffering bone marrow depression and he says that i used disprin gargles???
If you find this page useful share it with others. If you have a problem with bone marrow caused by a drug please share it with others here. Please note that all addresses are held confidential.